Hail, Bell
- When
- March 25, 4:26 PM CST
- Where
- Bell County, Killeen
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.133, -97.733
6 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 25, 3:45 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CST TUE MAR 25 2003 FRONTAL BOUNDARY EDGING THROUGH THE METROPLEX. LOOK OUT THE BACK DOOR REVEALED RATHER MEAGER CU...BUT CONVECTION BEGINNING F39-PRX. SVR WATCH BOX UP FOR I-35 CORRIDOR AND POINTS EAST. SVR POTENTIAL REMAINS IN WARM SECTOR WHERE SFC MOISTURE AT A PREMIUM...AND SLOW-MOVING FRONTAL BOUNDARY IDEAL FOR BREAKING LESSER CAP TO EAST. RUC CAPE VALUES NEAR 3000 J/KG IN SE ZONES. MID-LEVEL DRY LAYER IDEAL FOR DOWNBURSTS...AND 40-KT SPEED SHEAR WITH PASSING MID-LEVEL JET MAX IN AREA OF HIGH CAPE MAY ALLOW FOR A FEW ROTATING STORMS CAPABLE OF PRODUCING LARGE HAIL. THAT WAS A RUN-ON SENTENCE. STRONG CAP HAS MANAGED TO PREVENT CONVECTION SO FAR FOR DFW AND POINTS WEST...ALTHOUGH ELEVATED LAPSE RATES AND LIFTED MOISTURE ABOVE FRONTAL INVERSION WILL KEEP POTENTIAL FOR -RA OR -TSRA BEHIND FRONT THIS EVENING. 700-500MB LAPSE RATES AROUND 7C/KM BEHIND FRONT. SKIES CLEAR LATE TONIGHT...AND A COUPLE OF MILD SPRINGLIKE DAYS IN STORE WEDNESDAY AND THURSDAY. GUIDANCE APPROACHING 80F ON THURS... BUT SFC FLOW NOT SUFFICIENTLY SW TO PUSH DIURNAL RANGE MUCH BEYOND 25F. MID TO UPPER 70S SHOULD SUFFICE. NEXT SYSTEM ARRIVES FRIDAY...WITH RATHER IMPRESSIVE COLD FRONT. MODELS CONTINUE TO AGREE WITH STRONG DEEPENING OVER WESTERN US... PULLING LATE SEASON ARCTIC AIR INTO THE REGION. FRONT OUTRUNS MAIN UPPER TROUGH ONCE AGAIN...AND LATE NIGHT/EARLY MORNING FROPA NOT IDEAL FOR SVR WX. BEST DYNAMICS WELL NORTH IN MISSOURI VALLEY... AND BEST MOISTURE SETTING UP FOR HEAVY RAIN LA/AR/MS. MODELS BACKING OFF ON HIGH QPF FOR N TEXAS...BUT WITH 100-KT JET CORE PASSING OVER WITH OVERRUNNING SW FLOW...ELEVATED STORMS POSSIBLE FRIDAY. STILL POTENTIAL FOR SVR WX...WILL CONTINUE TO ASSESS AS EVENT APPROACHES. GUIDANCE NOW AGREEING WITH OUR LOWER 60S FOR SATURDAY...UPPER 60S FAR SE. LATE SEASON FROST POSSIBLE SUNDAY MORNING WITH 30S NORTHERN TIER...BUT SPRING MAKES A QUICK RETURN. 25 FCSTID = 25 DFW 48 72 50 76 / 20 0 0 0 ACT 50 74 51 78 / 30 0 0 0 PRX 48 71 49 76 / 30 0 0 0 DTO 47 71 49 76 / 20 0 0 0 TKI 47 71 49 76 / 20 0 0 0 DAL 48 72 50 76 / 20 0 0 0 TRL 48 72 50 76 / 40 0 0 0 CRS 49 73 50 77 / 30 0 0 0 TPL 50 74 51 78 / 30 0 0 0 .FWD... TX...SEVERE THUNDERSTORM WATCH UNTIL 900 PM CST TUESDAY FOR ZONES TXC001...TXC027...TXC035...TXC085...TXC099...TXC113...TXC119... TXC121...TXC139...TXC145...TXC147...TXC161...TXC193...TXC213... TXC217...TXC223...TXC231...TXC251...TXC257...TXC277...TXC281... TXC289...TXC293...TXC309...TXC331...TXC349...TXC379...TXC395... TXC397...TXC439...TXC467.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ALONG AND EAST OF A SHERMAN...TO GOLDTHWAITE LINE...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING EAST OF SHERMAN...TO ARLINGTON...TO KILLEEN LINE. LARGE HAIL AND DAMAGING WINDS...AS WELL AS BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS...SOME SEVERE...THURSDAY NIGHT AND FRIDAY. A STRONG SURFACE LOW WILL DEVELOP ACROSS THE CENTRAL PLAINS THURSDAY AND MOVE EAST INTO THE UPPER MIDWEST FRIDAY...RESULTING IN A VERY TIGHT PRESSURE GRADIENT ACROSS NORTH TEXAS THURSDAY THROUGH FRIDAY. STRONG SOUTH TO SOUTHWEST WINDS 25 TO 35 MILES AN HOUR WITH HIGHER GUSTS WILL OCCUR OVER NORTH TEXAS THURSDAY. WINDS WILL SHIFT TO THE NORTH EARLY FRIDAY WITH A FRONTAL PASSAGE...AND REMAIN 20 TO 30 MPH AND GUSTY THROUGH THE DAY FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING EAST OF A SHERMAN...TO ARLINGTON...TO KILLEEN LINE.
The national radar mosaic for the moment the first event began.
6 hail, 1 tornado. Local standard time, as filed.
8 air conditioning units on a school roof were destroyed.
Window broken in van.
Occurred at Harker Heights.
275 cars were damaged by a brief hailstorm. The roof of the showroom was also damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyThe tornado archive for Texas, 2003Warnings in Texas, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349261, 5349266, 5349264, 5349262, 5349263, 5349265, 5349267.